Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 11, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Apr 16, 2011, 11:44 AM CDT for 12 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2011, 11:44 AM CDT (16:44 UTC)
- Expired
- Apr 16, 2011, 4:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Duval County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 57 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3982 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
085 WWUS84 KCRP 161644 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1144 AM CDT SAT APR 16 2011 TXZ229>232-239>246-162100- /O.NEW.KCRP.FW.W.0011.110416T1644Z-110416T2100Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-WEBB-DUVAL-JIM WELLS-KLEBERG- NUECES-SAN PATRICIO-ARANSAS-REFUGIO- 1144 AM CDT SAT APR 16 2011 ...RED FLAG WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. RELATIVE HUMIDITY VALUES ARE CRITICALLY LOW ACROSS ALL OF SOUTH TEXAS AND VALUES WILL REMAIN IN THE TEENS THROUGH THE AFTERNOON. VALUES IN THE UPPER SINGLE DIGITS WILL BE POSSIBLE GENERALLY ALONG AND NORTH OF A LINE FROM COTULLA TO BEEVILLE. EASTERLY WINDS SUSTAINED BETWEEN 15 AND 20 MPH WITH FREQUENT GUSTS TO 25 MPH WILL BE LIKELY THROUGH MID AFTERNOON. THE COMBINATION OF THESE WEATHER CONDITIONS AND DRY FUELS WILL PRODUCE A CRITICAL FIRE DANGER ACROSS SOUTH TEXAS THROUGH THIS AFTERNOON. WINDS ARE EXPECTED TO GRADUALLY DIMINISH BY LATE IN THE DAY. FIRES WILL LIKELY SPREAD RAPIDLY ON CRITICAL FIRE DANGER DAYS. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT AGENCY. && $$ HART
1 follow-up statement
392 WWUS84 KCRP 162047 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 347 PM CDT SAT APR 16 2011 TXZ229>232-239>246-162200- /O.EXP.KCRP.FW.W.0011.000000T0000Z-110416T2100Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-WEBB-DUVAL-JIM WELLS-KLEBERG- NUECES-SAN PATRICIO-ARANSAS-REFUGIO- 347 PM CDT SAT APR 16 2011 ...RED FLAG WARNING WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 4 PM CDT THIS AFTERNOON. HOWEVER...AN ELEVATED FIRE DANGER THREAT WILL EXIST THROUGH EARLY EVENING. RELATIVE HUMIDITY VALUES REMAIN AT CRITICAL LEVELS BUT WILL GRADUALLY INCREASE THROUGH THE EVENING. EAST TO SOUTHEAST WINDS REMAIN GUSTY BETWEEN 20 AND 25 MPH BUT THE HIGHER GUSTS WILL GRADUALLY DIMINISH THROUGH EARLY EVENING WITH SUSTAINED VALUES BECOMING LIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Apr 16, 10:24 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 16, 10:24 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1024 AM CDT SAT APR 16 2011
.DISCUSSION...ISSUED MWWCRP AND HAVE INCREASED WINDS ALONG COASTAL
COUNTIES THIS MORNING AS WELL AS MARINE ZONES AS MOMENTUM TRANSFER
OF STRONGER WINDS IN LOWER LEVELS OF ATMOSPHERE IS GREATER THAN
GUIDANCE INDICATED. EXPECT WINDS TO GRADUALLY DIMINISH IN
INTENSITY BY AFTERNOON. HAVE ALSO INCLUDED HAZE FOR PORTIONS OF
WEBB COUNTY THROUGH EARLY AFTERNOON AS SMOKE AND PARTICULATES FROM
WILDFIRES IN OLD MEX HAVE BECOME TRAPPED IN ATMOSPHERE. NO OTHER
CHANGES MADE TO FORECAST PACKAGE.
&&
.MARINE...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON DUE TO STRONG
ENE WINDS ACROSS THE BAYS AND OPEN WATERS. WINDS SHOULD DIMINISH
IN INTENSITY BY EARLY AFTERNOON BUT WILL CONTINUE TO MONITOR
TRENDS FOR POSSIBLE EXTENSION OF ADVISORY.
&&
.FIRE WEATHER...ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS
TODAY. COMBINATION OF LOW RELATIVE HUMIDITY AND WIND GUSTS ACROSS
SOUTHERN COASTAL BEND ARE BRIEFLY HITTING RED FLAG WARNING
CRITERIA AS OF WRITING BUT AM ANTICIPATING WINDS TO DIMINISH BY
EARLY AFTERNOON THUS NEGATING ISSUANCE OF RED FLAG WARNING.
RELATIVE HUMIDITY VALUES STILL EXPECTED TO FALL TO 10 TO 25
PERCENT ACROSS ALL OF S TX THIS AFTERNOON WITH AFTERNOON WINDS
GENERALLY BETWEEN 15 TO 20 MPH WITH LOCALLY HIGHER GUSTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 84 58 83 70 84 / 0 0 0 10 10
VICTORIA 85 51 84 68 82 / 0 0 0 10 10
LAREDO 92 64 95 71 96 / 0 0 0 10 10
ALICE 86 53 87 68 89 / 0 0 0 10 10
ROCKPORT 83 67 81 71 77 / 0 0 0 10 10
COTULLA 89 55 93 67 93 / 0 0 0 10 10
KINGSVILLE 84 53 86 70 88 / 0 0 0 10 10
NAVY CORPUS 80 65 80 72 77 / 0 0 0 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL NOON CDT TODAY FOR THE
FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL NOON CDT TODAY FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM.
&&
HART...SYNOPTIC UPDATEHazardous weather outlook, Apr 16, 9:57 AM CDT, 1 hour 47 minutes before
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
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 2:43 AM CDT | Small Craft Advisory for Winds | CRP | 9 hr | |
| Apr 16, 9:22 AM CDT | Small Craft Advisory | CRP | 3 hr | |
| Apr 16, 12:09 PM CDT | Small Craft Advisory | CRP | 4 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.